It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Help! Took Zoloft and feel worse



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-03-2012, 12:23 PM   #1
    hleex3
    Newbie
    (female)
     
    hleex3's Avatar
     
    Join Date: Mar 2012
    Location: Washington
    Posts: 1
    hleex3 HB User
    Help! Took Zoloft and feel worse

    I've been dealing with a great amount of stress lately during college apps. Well after I turned in my application the next day at school I felt extremely anxious and I had this twitching in my neck.. Well three months later here I am with the same neck twitching problem. It's hard to describe it doesn't hurt just bothers me because I get this surge feeling in my neck. When this first started happening it got so bad that I couldn't walk into a store without feeling lightheaded. I went to the ER about two and a half weeks ago because I felt way too dizzy and the doctor said I had a panic attack and prescribed me Ativan only when I needed it though. It worked well when I thought a panic attack was coming onto me. I haven't went out to eat out in public ever since this happened or even eat lunch at school. I get this feeling in my neck where it tenses up when I try to eat or drink in public. I feel like my neck could spasm out of no where. Went to the doctor yesterday and he prescribed me Zoloft 50mg but I feel worse today after taking it the night before. Is it normal?? What should I do?

     
    Sponsors Lightbulb
       
    Old 03-03-2012, 01:02 PM   #2
    d0ink
    Senior Member
    (male)
     
    d0ink's Avatar
     
    Join Date: Jan 2012
    Location: Austria
    Posts: 192
    d0ink HB Userd0ink HB Userd0ink HB Userd0ink HB Userd0ink HB Userd0ink HB Userd0ink HB User
    Re: Help! Took Zoloft and feel worse

    It is normal that you do not feel the effect of the anti-depressant right away. In fact you might feel even worse for up to three weeks. But after that the drug should kick in and have its effect on your brain and influence you in a positive way. You might feel weel after two weeks already. It is hard to tell, but absolutely normal. SSRIs take time to work and when you try to come off them it also takes time and comes with side effects.
    I don't know if your medication leaflet contains anything about it, but I take Paxil and it does tell lot of things about possible side effects and stuff like that. Read it carefully so you can reassure yourself about the effects and side effects of it. In fact you should have read it before you took it.
    __________________
    Method to face anxiety:
    facing, accepting, floa-ting, letting time pass

     
    Old 03-07-2012, 07:12 AM   #3
    momto3crazies
    Junior Member
    (female)
     
    momto3crazies's Avatar
     
    Join Date: Jan 2012
    Location: New Hampshire
    Posts: 29
    momto3crazies HB User
    Re: Help! Took Zoloft and feel worse

    I agree with the previous poster. I am also on zoloft, started out on 25 mg and was supposed to increase to 50 after one week. I felt like such crap for the first two weeks, I couldn't increase it. I went back to the doctor after 6 weeks, still having symptoms and she said to increase it. I did it just yesterday and today so we'll see how bad the symptoms get this time. Try to stick it out, I also had loss of appetite, insomnia and increased anxiety for the first two weeks so use the Ativan if you need it.. that's why they gave it to you. I haven't had to take an Ativan since the first week or so, so something is working but still not the the fullest extent that it should. Keep us posted! Lean on us for support!

     
    Old 03-07-2012, 01:51 PM   #4
    reallylovesdogs
    Member
    (female)
     
    reallylovesdogs's Avatar
     
    Join Date: Sep 2011
    Location: United States
    Posts: 73
    reallylovesdogs HB Userreallylovesdogs HB Userreallylovesdogs HB User
    Re: Help! Took Zoloft and feel worse

    Yes, it often gets worse before it gets better. The first 3 weeks were really tough for me. Do you have a fast acting med like Xanax to help you get through the side effects? That is helpful.

     
    Closed Thread

    Tags
    anxiety medications, zoloft



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:17 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!